A 33-year-old female asked:
Disclaimer

my son is still taking antibiotics for scarlet fever, this morning he woke up with a rash on his left cheek and back in his body , what is it?

1 doctor answer
Dr. Terry Brenneman
44 years experience Pediatrics
Couple things: Some strep germs produce a chemical that can cause a "sand-paper" type rash. That is usually seen early in the illness. If your son has been on the antibiotics for a few days then it is possible it could be al allergic drug rash. Call your md.
Answered on Mar 23, 2013
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 7-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Drug or viral: The rash may be from the viral infection itself or from the antibiotic she took especially if it happens to be amoxicillin. It usually goes away in a ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Joseph Bouvier
24 years experience Pediatrics
See below: Rashes can be due to many factors and are oftentimes referred to as the result of abx when in fact they are more often due to viral illnesses. Abx ta ... Read More
1
1 thank
A 39-year-old female asked:
Dr. Adetokunbo Kamson
39 years experience Pediatrics
Throat Culture?: Was a throat culture done prior to starting antibiotics? Yes, it could still be viral and the course of illness with fever , runny nose and flu part o ... Read More
1
1 thank
A 47-year-old female asked:
Dr. James Ferguson
45 years experience Pediatrics
Might be or not: A fraction of Strep A germs have the ability to produce a red rash,like a sandpaper textured sunburn.It has little importance in the antibiotic era si ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month